Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 228, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 27, 2006, 9:11 PM EDT for Dixie County, Lafayette County, Taylor County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 9:11 PM EDT (01:11 UTC)
- Expired
- Jul 27, 2006, 9:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Dixie County, FL, Lafayette County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 113 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:45 PM EDT, 7 hours 26 minutes earlier.
Area forecast discussion, Jul 27, 1:45 PM EDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT THU JUL 27 2006
.SYNOPSIS...
MID/UPPER LEVELS CHARACTERIZED BY A HIGH AMPLITUDE RIDGE W OF THE
CONTINENTAL DIVIDE...AND LOW AMPLITUDE RIDGE OVER THE SERN CONUS.
IN BETWEEN...A TROUGH REACHES FROM THE UPPER MIDWEST TO THE SRN
PLAINS. CURRENT SURFACE ANALYSIS DEPICTS A HIGH PRESSURE CENTER OVER
SERN AL/SWRN GA WITH A RIDGE EXTENDING INTO THE WRN ATLANTIC. NELY
FLOW IN THE LOW-MID LEVELS WILL BE LIGHT...ALLOWING INLAND
PENETRATION OF SEA BREEZE...HOWEVER MOISTURE RATHER SHALLOW FOR
ORGANIZED CONVECTION THIS AFTN. THE FAVORED AREA FOR ISOLATED
CONVECTION WILL BE OVER SERN PORTIONS OF OUR CWFA. AMPLE INSOLATION
WILL PUSH THE MERCURY INTO THE MID-UPPER 90S...WHICH IS NEAR-RECORD
TERRITORY FOR A FEW INLAND LOCATIONS.
&&
.SHORT TERM...
WRN CONUS SUBTROPICAL RIDGE SLOWLY MIGRATES EWD INTO THE MIDDLE OF
THE NATION THIS WEEKEND AS A TROUGH ENTERS THE PACIFIC NW. THE
PERSISTENT LONG WAVE TROUGH OVER THE ERN CONUS WEAKENS AND LIFTS
NEWD. THE BERMUDA RIDGE AXIS GRADUALLY DRIFTS TO THE NE AND BECOME
STATIONARY OVER OUR AL/GA ZONES THIS WEEKEND. CONSEQUENTLY...THE
1000-700 MB WIND WILL GRADUALLY VEER AS WELL. ON FRIDAY...THE FLOW
WILL STILL BE ENE 5-10 KTS (REGIME 2)...SIMILAR TO TODAY. DUE TO
INFLUENCE OF DEEP LAYER RIDGE AND BELOW CLIMO PWAT/CAPE...AFTN POPS
WILL BE IN THE SLIGHT CHANCE CATEGORY...BUT LOW CHANCE OVER OUR ERN
ZONES WHERE MOISTURE/INSTABILITY SLIGHTLY HIGHER. HIGH TEMPS WILL
CONTINUE ABOVE AVERAGE WITH MID-UPPER 90S. ON SATURDAY...A MORE SELY
FLOW (REGIME 1) AND INCREASE IN DEEP LAYER MOISTURE SPELLS A RETURN
TO NEAR CLIMO POPS. WITH MORE CLOUD COVER AND HIGHER PCPN
COVERAGE...TEMPS FALL BACK TO CLIMO.
.LONG TERM...
THE 00Z GFS AND ECMWF STALL THE UPPER LEVEL TROUGH OVER THE FORECAST
AREA THROUGH THURSDAY. BOTH MODELS ALSO CUT OFF A LARGE AREA OF DEEP
LAYER MOISTURE OVER OUR AREA DURING THIS TIME...THOUGH THE GFS IS
TYPICALLY MORE MOIST THAN THE ECMWF. FAVORABLE THERMODYNAMICS AND AN
ONSHORE LOW LEVEL FLOW WILL KEEP OUR POPS NEAR OR SLIGHTLY ABOVE
CLIMO (WHICH IS ABOUT 40 PERCENT DURING THE AFTERNOON) THRU THE
PERIOD. THE INCREASED CLOUD COVER WILL KEEP HIGH TEMPERATURES NEAR
TO SLIGHTLY BELOW AVERAGE.
&&
.MARINE...
THE SUBTROPICAL RIDGE AXIS WILL DOMINATE THE WATERS WITH WINDS AND
SEAS LOW THROUGH THE WEEKEND. HOWEVER...THEY WILL BE BRIEFLY HIGHER
NEAR THE COAST DURING AFTERNOON SEA BREEZE FORMATION.
&&
.AVIATION...
EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD. POP
CHANCES ARE LOW ENOUGH THAT VCTS WILL NOT BE INCLUDED IN THE TAFS.
ON FRIDAY...BRIEF MVFR VSBYS ARE POSSIBLE DURING THE EARLY MORNING
HOURS AT DHN...ABY...AND VLD. POP CHANCES WILL REMAIN LOW AS WELL.
&&
.FIRE WEATHER...
DEEP MIXING OF LOWER DEW POINT AIR ALOFT TO THE SURFACE WILL CAUSE
RH VALUES TO PLUNGE TO CRITICAL LEVELS THIS AFTN FOR THE NERN FL
PANHANDLE AND THE FL BIG BEND (AWAY FROM THE COAST). SLIGHTLY HIGHER
DEW POINTS FRIDAY AFTN WILL PRECLUDE RED FLAG CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 97 75 92/ 10 20 20 40
PANAMA CITY 77 95 78 91/ 10 20 20 40
DOTHAN 74 97 75 92/ 10 20 20 40
ALBANY 74 98 75 93/ 10 20 20 40
VALDOSTA 73 97 74 94/ 10 30 20 40
CROSS CITY 74 95 74 92/ 20 30 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR THE FOLLOWING COUNTIES:
JACKSON...CALHOUN...GADSDEN...LEON...JEFFERSON...MADISON
...LIBERTY...WAKULLA...TAYLOR...LAFAYETTE...AND DIXIE
&&
AVIATION/FIRE WEATHER...WOOL/MANNING
LONG TERM...FOURNIER
REST OF DISCUSSION...JAMSKIHazardous weather outlook, Jul 27, 3:34 AM EDT, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 334 AM EDT THU JUL 27 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-280745- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 234 AM CDT THU JUL 27 2006 /334 AM EDT THU JUL 27 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...MAINLY ACROSS THE SOUTHEAST FLORIDA BIG BEND. WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT EXPECTED...BUT A STORM OR TWO COULD BRIEFLY APPROACH SEVERE LEVELS. NEAR RECORD HIGH TEMPERATURES APPROACHING 100 DEGREES ARE FORECAST TODAY. THE RELATIVE HUMIDITY WILL BE RATHER LOW THIS AFTERNOON SO THE HEAT INDEX WILL NOT BE MUCH HIGHER THAN THE ACTUAL AIR TEMPERATURE. HOWEVER...NORMAL PRECAUTIONS SHOULD BE TAKEN TO GUARD AGAINST HEAT STRESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THROUGH THE PERIOD...BUT WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT EXPECTED. HOT CONDITIONS ARE EXPECTED AGAIN FRIDAY AFTERNOON...BUT TEMPERATURES WILL RETURN TO NEAR NORMAL VALUES BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. FOURNIER
In the hours before
Special weather statement, Jul 27, 8:04 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 804 PM EDT THU JUL 27 2006 GAZ160-280030- LOWNDES- 804 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY IN NORTH FLORIDA... * UNTIL 830 PM EDT AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WEST VALDOSTA...OR 9 MILES EAST OF QUITMAN...MOVING SOUTHWEST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 25 TO 35 MPH...VERY HEAVY RAIN...DANGEROUS AND CONTINUOUS LIGHTNING AND SMALL HAIL. RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT 1 TO 2 HOURS. ARE EXPECTED WITH THIS STORM. 7-TREXLER
Special weather statement, Jul 27, 8:08 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 808 PM EDT THU JUL 27 2006 FLZ029-034-280115- DIXIE-LAFAYETTE- 808 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE AND LAFAYETTE COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 915 PM EDT AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A AREA OF STRONG THUNDERSTORMS...ALONG THE COUNTY LINES OF LAFAYETTE AND DIXIE...TO GILCHRIST COUNTY. THE STORMS WERE DRIFTING EAST TO SOUTHEAST AND WILL BE OVER THE COUNTIES IN THE NEXT HOUR. THE STORMS WILL BE CAPABLE OF PRODUCING WINDS OF 25 TO 35 MPH...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...AND SMALL HAIL. RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT 1 TO 2 HOURS. 7-TREXLER
Special weather statement, Jul 27, 8:14 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 814 PM EDT THU JUL 27 2006 GAZ129-146-280115- COLQUITT-TIFT- 814 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND TIFT COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 915 PM EDT AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NORMAN PARK...OR 11 MILES NORTHEAST OF MOULTRIE...MOVING SOUTHWEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS FROM 25 TO 35 MPH...VERY HEAVY RAIN...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT 1 TO 2 HOURS. 7-TREXLER
Local storm report, Jul 27, 8:29 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL VALDOSTA 30.85N 83.28W
07/27/2006 E0.75 INCH LOWNDES GA FIRE DEPT/RESCUE
PENNY SIZE HAIL FALLING NOW IN VALDOSTA.
&&
GODSEYLocal storm report, Jul 27, 8:30 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND DMG VALDOSTA 30.85N 83.28W
07/27/2006 LOWNDES GA FIRE DEPT/RESCUE
TREES INTO POWERLINES ON SAINT AUGUSTINE ROAD. ALSO A
TREE INTO A HOUSE ON OAKDALE DRIVE IN VALDOSTA.
&&
GODSEYLocal storm report, Jul 27, 8:41 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
841 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 NW VALDOSTA 30.87N 83.30W
07/27/2006 E1.75 INCH LOWNDES GA PUBLIC
PUBLIC REPORTED GOLFBALL SIZE HAIL FALLING NOW IN
NORTHWEST VALDOSTA.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:34 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 41 min |
| Jul 28, 4:37 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 23 min |
| Jul 28, 4:49 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 26 min |
| Jul 28, 6:34 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 41 min |
| Jul 28, 6:46 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 44 min |
| Jul 28, 7:31 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 29 min |
| Jul 28, 7:55 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 35 min |
| Jul 27, 8:27 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 32 min |
| Jul 28, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Irwin | 26 min |
| Jul 28, 6:18 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 57 min |
| Jul 28, 6:48 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 42 min |
| Jul 28, 7:22 PM EDT | Severe Thunderstorm Warning | TAE | Lanier | 53 min |
| Jul 28, 7:59 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.